Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 282, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 9, 2018, 12:16 PM CDT for 6 counties in Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 12:16 PM CDT (17:16 UTC)
- Expired
- Oct 9, 2018, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 8:48 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
467 WUUS54 KTSA 091716 SVRTSA OKC021-035-041-097-131-145-091800- /O.NEW.KTSA.SV.W.0282.181009T1716Z-181009T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1216 PM CDT TUE OCT 9 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southeastern Craig County in northeastern Oklahoma... Central Rogers County in northeastern Oklahoma... Southwestern Delaware County in northeastern Oklahoma... Mayes County in northeastern Oklahoma... Northeastern Wagoner County in northeastern Oklahoma... Northwestern Cherokee County in east central Oklahoma... * Until 100 PM CDT. * At 1216 PM CDT, severe thunderstorms were located along a line extending from 4 miles northeast of Tiawah to 3 miles northwest of Hulbert, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Claremore... Pryor... Pryor Creek... Chouteau... Locust Grove... Salina... Langley... Adair... Hulbert... Ketchum... Spavinaw... Disney... Oaks... Big Cabin... Pensacola... Hoot Owl... Peggs... Cherokee State Park... Rose... Leach... This includes Interstate 44 between mile markers 248 and 277. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tulsa. && A Tornado Watch remains in effect until 200 PM CDT for northeastern and east central Oklahoma. LAT...LON 3665 9506 3619 9481 3584 9518 3632 9564 TIME...MOT...LOC 1716Z 212DEG 34KT 3631 9552 3597 9519 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
746
WWUS54 KTSA 091738
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1238 PM CDT TUE OCT 9 2018
OKC131-091748-
/O.CAN.KTSA.SV.W.0282.000000T0000Z-181009T1800Z/
Rogers OK-
1238 PM CDT TUE OCT 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROGERS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3665 9506 3619 9481 3584 9518 3636 9544
3642 9544
TIME...MOT...LOC 1738Z 212DEG 34KT 3648 9539 3614 9506
$$
OKC021-035-041-097-145-091800-
/O.CON.KTSA.SV.W.0282.000000T0000Z-181009T1800Z/
Craig OK-Delaware OK-Mayes OK-Wagoner OK-Cherokee OK-
1238 PM CDT TUE OCT 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN CRAIG...SOUTHWESTERN DELAWARE...MAYES...EAST CENTRAL
WAGONER AND NORTHWESTERN CHEROKEE COUNTIES...
At 1238 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Chelsea to 4 miles northeast of
Peggs, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Langley...
Adair... Hulbert...
Ketchum... Spavinaw...
Disney... Oaks...
Big Cabin... Pensacola...
Hoot Owl... Peggs...
Cherokee State Park... Rose...
Leach... Chloeta...
This includes Interstate 44 between mile markers 260 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until 200 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3665 9506 3619 9481 3584 9518 3636 9544
3642 9544
TIME...MOT...LOC 1738Z 212DEG 34KT 3648 9539 3614 9506
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 10:41 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 9, 10:41 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1041 AM CDT Tue Oct 9 2018 ...UPDATE... .DISCUSSION... Quasi linear convective system extends from western Osage County to just west of McAlester. Tornado watch remains in effect until 2pm for eastern Oklahoma. Multiple reports of tornadoes have been reported in the OKC area earlier this morning with this line. That's not surprising, given 0-1km shear on the order of 40-45kt, with 50kt of flow noted on the 12z Norman sounding. High quality moisture is also in place with dewpoints in the mid to upper 60s. Current radar analysis shows transient low level circulations along the line. Near term threat will be quick spin-up tornadoes along the leading edge of the convective line. There is a mesoscale boundary across northeast Oklahoma, running from near Coffeyville to Pawhuska. Any segments that interact with this boundary, or any other boundaries, will have an increased risk for a tornado. This line will be affecting the Tulsa metro within the next hour. Damaging winds will also be a threat, with 45-55 mph winds recently observed on the OK mesonet. It's interesting to note that there isn't a lot of lightning associated with this activity, but that doesn't diminish the tornado potential. This does look like it will be the main event for the day, with the severe threat decreasing after the line of storms passes. Updated forecasts sent shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05 CORFIDI
Hazardous weather outlook, Oct 9, 11:07 AM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1107 AM CDT Tue Oct 9 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1107 AM CDT Tue Oct 9 2018
...TORNADO WATCH UNTIL 2 PM CDT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe showers and storms will affect eastern
Oklahoma and western Arkansas through early to mid afternoon.
Given the strong low level wind shear and rich moisture, the main
threats with these storms are tornadoes and damaging winds. There
may not be much lead time with any tornadoes that do develop
given the transient nature of the low level circulations. If a
warning is issued for your area, be prepared to take shelter
immediately. A tornado watch will remain in effect for all of
eastern Oklahoma until 2 PM and additional watches may be needed
later this afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local
Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
Much cooler weather is expected across the region on Thursday and
Friday.
The remnants of Hurricane Sergio in the Pacific are expected to
move across the region on Saturday, ahead of another strong cold
front. Very heavy rainfall and flooding will be possible. The
exact track of the remnant moisture is still uncertain, but the
latest trends in the data suggest that the heaviest rainfall will
fall across northeast Oklahoma into northwest Arkansas.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Oct 9, 9:45 AM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 945 AM CDT TUE OCT 9 2018 OKZ067-070-071-091530- Muskogee OK-Wagoner OK-McIntosh OK- 945 AM CDT TUE OCT 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH... SOUTHEASTERN WAGONER AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL 1030 AM CDT... At 944 AM CDT, a strong thunderstorm was located 5 miles northeast of Council Hill, moving north at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Coweta... Haskell... Porter... Oktaha... Taft... Boynton... Council Hill... Rentiesville... Tullahassee... Wainwright... Summit... Redbird... Jamesville... Choska... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 200 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3550 9549 3555 9570 3602 9566 3599 9530 TIME...MOT...LOC 1444Z 196DEG 28KT 3560 9558
Special weather statement, Oct 9, 10:30 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 AM CDT TUE OCT 9 2018
OKZ054-091615-
Osage OK-
1030 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE COUNTY UNTIL 1115
AM CDT...
At 1029 AM CDT, strong thunderstorms were located along a line
extending from Kaw Lake to 3 miles north of Fairfax to 3 miles
southwest of Hominy. Movement was north at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Eastern Kaw Lake... Webb City...
Apperson...
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9642 3688 9633 3632 9644 3656 9672
3673 9689 3675 9688 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
TIME...MOT...LOC 1529Z 201DEG 34KT 3678 9691 3662 9670 3639 9645The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:32 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Oct 8, 10:55 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Oct 9, 9:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Oct 9, 9:45 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Oct 9, 9:49 AM CDT | Tornado Warning | TSA | Creek, Okfuskee | 41 min |
| Oct 9, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 52 min |
| Oct 9, 10:30 AM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Oct 9, 10:31 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 1 more | 44 min |
| Oct 9, 10:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Oct 9, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 41 min |
| Oct 9, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 50 min |
| Oct 9, 11:27 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 18 min |
| Oct 9, 11:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 38 min |
| Oct 9, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| Oct 9, 12:11 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 49 min |
| Oct 9, 12:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.